Welcome to the forum! This post is over a year old, so you're unlikely to get a response from the original poster.
please get off anything that's addictive. Try by just reducing it to half and taking an over the counter sleep aide. I was on ambien for 4 years. I wanted to get off that and paxil. I got off the paxil which I was on for 12 years. It took me 2 months of withdrawal which was for me, a lot of anxiety. By the way I also went off the xanax by reducing it to half a pill. I did this for about a year until I finally went from that to half a pill every other day to twice a week and finally to only when I needed that half. Now I don't take that at all. I am now at the point that I take half an ambien with a mild sleep aide. I expect that by Christmas or a little after I will just have to take melatonin and maybe that for another half year until I wean myself off that too. Take care of yourselves. This only applies to me. I would have really needed to have had someone really watch me while I was getting off all these medications. But what kept me going is forgiving myself for going through these withdrawal sypmoms and telling myself that it was normal to feel that way and I wasn't going out of my mind---it was just the chemicals in me and I was adjusting so I'd get my mind off by doing something like walking a lot or working on my hobby, watching a good show that I really really liked to take my mind off those anxious feelings. Maybe I did it at the wrong time---we were filing for bankruptcy and we were going from very well off to almost nothing. I resigned myself to changing my life and living in a very meager way, all the while forgiving myself for getting into so much. But I have to say, love yourself and know that you are worth a lot. I am a retired teacher of 32 years. My husband and I made 170,000 together. Now we are happy to be called to substitute. Remember, there is always someone out there struggling like you, maybe when you get out of that situation, you might be the one that makes the difference and changes their life. Now I have a brand new granddaughter and she is my reason for living. I never knew what love was really like until she was born. My heart is full of love now and I would never have enjoyed that completely if I was on paxil, ambien, and xanax. Now I can smell, I've lost 22 pounds, I'm so happy, I'm still poor but so what. I know what I'm doing and I can make very good decisions and understand the consequences. I love you out there, whoever you are. Take care.
have you tried the herbal and homeopathic remedies for insomnia? Melatonin is one that works well. Of course ask your doctor before taking anything.
Welcome to the Pain Management Forum of MedHelp, Ghilly has responded to your post very well and is correct. It's strange that hydrocodone has the opposite effect on me. It keeps me from sleeping.
Obviously you are aware that hydrocodone is a narcotic that is prescribed for pain, not sleep. Is pain keeping you from sleeping or are you like to many millions of us Americans, you suffer from insomnia?
Have you discussed this with your PCP? He/she may be able to perscribe something that will help with your insomnia. Sometimes sleep meds are required for just a few weeks and our bodies will return to a normal sleeping pattern.
Never purchase any medication over the Internet, especially without a perscription. Not only is it illegal but it has been proven that Internet medications are often very out dated and/or do not even contain the drug that is advertised.
Again please discuss this with your PCP. He is best able to advise you.
Hydrocodone is HIGHLY addictive, and as far as I know, a prescription is necessary no matter where you order it from. What will eventually happen is your body will adjust to the dose of hydrocodone and you will be back to where you were before you started taking it. Either that, or you will need to increase your dosage to be able to get the same "ease of sleep", which will last for a few months until your body adjusts to THAT dosage, and you will need to increase your dosage every few months to get the same effect from it with regard to it making you able to sleep easier. Before you know it, you'll be completely addicted to it and it's a bugger to get off of. The withdrawal symptoms are ghastly. They won't kill you, but for about two weeks after you stop taking it you'll wish you were dead.
Please talk to your doctor about perhaps prescribing something else that is non-addicting to help you sleep. It's really not worth the risk to continue taking the hydrocodone past when you need it for your tooth.